Home » Frequently asked Questions on Health » Can I stop taking drugs for depression?

Can I stop taking drugs for depression?

Q: I am a 24 years old man who has been taking Dicorate Er 250 for the last 5 months because I get sudden movements in my leg and arm. I am also taking treatment for depression for the last 6 years and taking Pexep 40 and Zapiz 0.25. I took Nexito in the beginning for 4 years and then I consulted another doctor. The problem is that I sometimes forget things and cannot remember them at all. I want to stop my medicine, please suggest how can I bring down the medicine, especially Dicorate ER 250?

A:Dicorate ER is the brand name; the name of the medicine it contains is called divalproex. This drug is used in the treatment of epilepsy. It is not clear if a firm and correct diagnosis of epilepsy was made in your case including EEG etc. If at all you are suffering from epilepsy, then the subtype of epilepsy (grand mal or partial or myoclonic or petit mal) will need to be diagnosed and appropriate treatment (for example Dicorate ER will be the choice only in Myoclonic seizures and petit mal but not in grand mal etc.) will need to continue for at least three years. In case a firm diagnosis of epilepsy has not been made, then Dicorate ER should not be taken because it has a large number of side effects such as GI and CNS disturbances, endocrine effects, weight gain, weakness, drowsiness, fine postural tremor, blood dyscrasias, bone marrow suppression, acne, hair loss. Thrombocytopenia (low platelet count in the blood), hyperammonemia, metabolic abnormalities. Vasculitis. Rash, toxic epidermal necrolysis (serious problem), Stevens-Johnson syndrome (serious problem), erythema multiforme. Neurological effects. Liver failure. Blood coagulation disturbances, pancreatitis. Hypothermia. Suicidal ideation etc. You are also taking quite a few psychiatric drugs. Some of the drugs are potent with many side effects. For example Nexito (escitalopram) can result in actual worsening of depression, suicidal tendency, fatigue, sexual dysfunction, ejaculation disorder in males. Disinhibition, emotional liability, hostility, aggression and depersonalisation. Acute psychosis. Cardiac failure, diabetes, urticaria, hyperprolactinaemia, phlebitis, deep vein thrombisis etc. I suggest your get both the diagnosis and therapy reviewed.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------